Alert archive / Alabama / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Jan 23, 2014, 2:17 PM CST for 11 counties in Alabama. It took effect at Jan 24, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 2:17 PM CST (20:17 UTC)
- In effect from
- Jan 24, 2014, 12:00 PM CST
- Expired
- Jan 24, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -212 m²/s²
- 0-3 km storm-relative helicity
- -140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904 WWUS84 KHUN 232017 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 217 PM CST THU JAN 23 2014 ALZ001>010-016-241100- /O.UPG.KHUN.FW.A.0001.140124T1800Z-140124T2300Z/ /O.NEW.KHUN.FW.W.0002.140124T1800Z-140125T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 217 PM CST THU JAN 23 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST FRIDAY FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...12 PM TO 6 PM FRIDAY AFTERNOON. * RELATIVE HUMIDITY...AROUND 20 PERCENT FOR SEVERAL HOURS FRIDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ 12
3 follow-up statements
718 WWUS84 KHUN 240916 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 316 AM CST FRI JAN 24 2014 ALZ001>010-016-242100- /O.CON.KHUN.FW.W.0002.140124T1800Z-140125T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 316 AM CST FRI JAN 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...12 PM TO 6 PM FRIDAY AFTERNOON. * RELATIVE HUMIDITY...AROUND 20 PERCENT FOR SEVERAL HOURS FRIDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ CCC
118 WWUS84 KHUN 242020 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CST FRI JAN 24 2014 ALZ001>010-016-250000- /O.CON.KHUN.FW.W.0002.000000T0000Z-140125T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 220 PM CST FRI JAN 24 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... * AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING...THROUGH 6 PM TODAY. * RELATIVE HUMIDITY...AROUND 20 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ 12
708 WWUS84 KHUN 242350 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 550 PM CST FRI JAN 24 2014 ALZ001>010-016-250100- /O.EXP.KHUN.FW.W.0002.000000T0000Z-140125T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 550 PM CST FRI JAN 24 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 25 PERCENT ACROSS MOST OF THE AREA. THUS...CRITICAL FIRE WEATHER CONDITIONS HAVE ABATED AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ SL.77
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Jan 23, 11:37 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 23, 11:37 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1137 AM CST THU JAN 23 2014
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1010 AM CST THU JAN 23 2014/
A DOWNRIGHT COLD DAY IS UNDERWAY ACROSS THE TENNESSEE VALLEY THIS
MORNING, WITH HIGH TEMPERATURES CURRENTLY OCCURRING ACROSS THE AREA.
TEMPS RANGE FROM 27 AT DECATUR AND MERIDIANVILLE TO 30 IN ALBERTVILLE
AND FORT PAYNE. THE ARCTIC COLD FRONT RESPONSIBLE FOR THE STOUT CAA
IN PLACE THIS MORNING HAS SINCE PUSHED OFF TO OUR SOUTH/EAST,
ASSOCIATED WITH A SFC LOW OVER THE VIRGINIAS. THE COLD FRONT ITSELF
EXTENDS SOUTHWESTWARD THROUGH THE CAROLINAS BACK INTO THE WRN GOMEX.
GUSTY NORTH/NORTHWESTERLY WINDS ARND 15KTS ARE NOTED ON REGIONAL
METARS, WITH A MIX OF CLOUDS/SUN ACROSS THE AREA.
MADE A FEW ADJUSTMENTS TO THE FORECAST THIS MORNING, MAINLY TO TWEAK
HOURLY TEMP/DEWPOINT GRIDS TO FOLLOW OBSERVATIONAL TRENDS OF HIGH
TEMPS OCCURRING RIGHT NOW (OR WITHIN THE NEXT HOUR OR SO). TEMPS WILL
FALL RAPIDLY THROUGH THE DAY AND INTO TONIGHT AS HIGH PRESSURE SHIFTS
SOUTHEASTWARD FROM THE CENTRAL PLAINS.
THE ONLY OTHER CHANGE TO THE FORECAST THIS MORNING WAS TO ADD
ISOLATED FLURRIES FOR AREAS ALONG AND NORTH OF THE TN RIVER. ECHOES
ADVECTING SOUTHWARD FROM NASHVILLE THIS MORNING WARRANTED THAT
CHANGE, THOUGH COVERAGE WILL BE SPARSE.
UPDATED PRODUCTS ALREADY SENT.
12
&&
.AVIATION...
FOR 18Z TAFS...
VFR CONDS WILL PREVAIL AT BOTH KHSV/KMSL THRU THE TAF PERIOD. CLOUDS
WILL INCREASE THROUGH THE DAY TODAY BEFORE CLEARING BY MIDNIGHT
TONIGHT. GUSTY NORTHERLY WINDS WILL SUBSIDE BY MIDNIGHT AS WELL, WITH
LIGHT AND VARIABLE WINDS EXPECTED AS HIGH PRESSURE SETTLES INTO THE
REGION FOR THE LATTER HALF OF THE TAF PERIOD.
12
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALZ001>010-016.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY FOR
ALZ005-006-008>010.
TN...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST FRIDAY FOR
TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jan 23, 12:43 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1243 PM CST THU JAN 23 2014 ALZ001>010-016-TNZ076-096-097-241100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1243 PM CST THU JAN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... TEMPERATURES TONIGHT WILL DROP INTO THE SINGLE DIGITS AND WITH NORTHWEST WINDS 5 TO 10 MPH...WIND CHILL VALUES WILL BE AROUND ZERO IN MOST LOCATIONS. IN THE HIGHER TERRAIN LOCATIONS OF SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA...WIND CHILLS COULD DROP TO 8 BELOW ZERO. A WIND CHILL ADVISORY IS IN EFFECT FOR THESE LOCATIONS FROM 9 PM CST TONIGHT THROUGH 6 AM CST FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY WILL CONTINUE TO BE VERY COLD WITH AFTERNOON WIND CHILL VALUES IN THE UPPER TEENS TO LOWER 20S. AFTER A BRIEF WARMUP THIS WEEKEND...MORE COLD AIR WILL MOVE ACROSS THE TENNESSEE VALLEY BY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 2:49 AM CST | Wind Chill Advisory | HUN | DeKalb, Jackson, Limestone, Madison, Marshall | 27 hr |
| Jan 23, 2:56 AM CST | Fire Weather Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 11 hr |
Nearby
Red Flag Warnings in Alabama, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.